Mississippi, 2010Damaging Wind and Lightning Strike in Mississippi, August 4, 2010
August 4, 2010 · NWS MOB · 2 events in 1 county or zone
Thunderstorms produced gusty winds and lightning that caused damage in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced gusty winds and lightning that caused damage in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 4, 2:51 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 4, 2:51 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT WED AUG 4 2010
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...STRONG TO SEVERE STORMS
WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO THE EVENING HOURS
ACROSS THE MOB CWA. OTHERWISE...ONE MORE DAY OF EXCESSIVE HEAT IS
ANTICIPATED FOR THURSDAY AFTERNOON. AS A RESULT...ISSUED AN EXCESSIVE
HEAT WARNING FOR THE COUNTIES NORTHWEST OF INTERSTATE 65...AND A HEAT
ADVISORY FOR THE REMAINING COUNTIES IN THE CWA. TEMPS SHOULD COOL
SLIGHTLY (RELATIVELY SPEAKING) BY FRIDAY AS THICKNESS VALUES
DECREASE. THIS WILL BE IN RESPONSE TO THE MID/UPPER LEVEL ANTICYCLONE
CURRENTLY CENTERED OVER THE ARKLATEX REGION RETROGRADING OVER THE
TEXAS PANHANDLE BY THE END OF THE PERIOD. LINGERING MOISTURE AND
INSTABILITY WILL MAINTAIN THE DIURNAL TRENDS OF ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE COASTAL AREAS TRANSITIONING INLAND
DURING THE AFTERNOON. SOME OF THE STORMS COULD BECOME STRONG TO
OCCASIONALLY SEVERE EACH DAY...BUT WIDESPREAD OCCURRENCES ARE NOT
EXPECTED. 95/TM
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...SATURDAY STILL APPEARS TO
BE THE WETTEST DAY OF THE EXTENDED PERIOD AS A WEAK BOUNDARY ENTERS
THE CWA. ENHANCED LLVL CONVERGENCE ALONG THE FRONT COMBINED WITH
COPIOUS AMOUNTS OF MOISTURE AND INCREASING AFTERNOON INSTABILITY
SHOULD GENERATE AT LEAST HIGH-END CHANCE POPS FOR THE INLAND AREAS.
SUBSEQUENT FORECAST PACKAGES MAY NEED TO RAISE POPS FOR SATURDAY AS
THE EVENT UNFOLDS. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE TO
THE LONG TERM PERIOD FORECAST. 95/TM
&&
.AVIATION...(18Z-00Z ISSUANCE)...MVFR CONDITIONS...SCT030CB NEAR
SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING...FOLLOWED BY
VFR CONDITIONS...SCT TO BKN250 LATER THIS EVENING THROUGH THURSDAY
MORNING. MVFR CONDITIONS...SCT030CB NEAR SHOWERS AND THUNDERSTORMS
THURSDAY AFTERNOON. WINDS SOUTH TO SOUTHWEST AT 5 TO 10 KTS...WITH
HIGHER GUSTS...MOSTLY VARIABLE...IN AND AROUND SHOWERS AND
THUNDERSTORMS THROUGH EARLY THIS EVENING...BECOMING MOSTLY VARIABLE
5 KTS OR LESS OVERNIGHT AND THURSDAY MORNING...THEN BECOMING MOSTLY
SOUTHWEST 5 TO 10 KNOTS THURSDAY AFTERNOON. 32/EE
&&
.MARINE...A LIGHT SOUTH TO SOUTHWEST WIND AT 10 TO 15 KNOTS...MOSTLY
DURING THE AFTERNOON AND EARLY EVENING HOURS...WILL PERSIST THROUGH
MUCH OF THE WEEK AS HIGH PRESSURE CONTINUES OVER THE NORTH CENTRAL
GULF. WINDS AND SEAS WILL BE HIGHER IN AND AROUND SHOWERS AND
THUNDERSTORMS WHICH ARE EXPECTED EACH DAY. SEAS WILL GENERALLY RUN
1 TO 2 FEET THROUGH THE FORECAST PD. 32/EE
&&
.FIRE WEATHER...THE MAIN HAZARD WILL CONTINUE TO BE THE HEAT. THERE
IS ALSO A RISK OF DANGEROUS LIGHTNING IN AND NEAR TSTMS. MODERATE TO
DEEP DAYTIME MIXED LAYERS ARE FORECAST THROUGH THE END OF THE WEEK.
AFTERNOON HUMIDITIES ABOVE CRITICAL LEVELS. 95/TM
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 95 77 93 / 20 50 20 40
PENSACOLA 79 95 78 93 / 20 50 20 40
DESTIN 86 88 86 88 / 20 40 20 40
EVERGREEN 76 98 75 95 / 20 50 20 50
WAYNESBORO 74 97 74 96 / 20 50 20 50
CAMDEN 74 100 74 97 / 20 50 20 50
CRESTVIEW 76 95 76 94 / 20 50 20 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: CHOCTAW...CLARKE...WASHINGTON...AND WILCOX.
EXCESSIVE HEAT WARNING FROM NOON THURSDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: CHOCTAW...CLARKE...MONROE...
WASHINGTON...AND WILCOX.
HEAT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...
MONROE...UPPER BALDWIN...AND UPPER MOBILE.
HEAT ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
AND UPPER MOBILE.
FL...HEAT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HEAT ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...EXCESSIVE HEAT WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: GREENE...PERRY...AND WAYNE.
EXCESSIVE HEAT WARNING FROM NOON THURSDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.
HEAT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...AND STONE.
HEAT ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...AND STONE.
GM...NONE.
&&Hazardous weather outlook, Aug 4, 11:30 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT WED AUG 4 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1230 PM CDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
.DAY ONE...REST OF TODAY AND TONIGHT
HEAT INDEX VALUES ARE AGAIN EXPECTED TO REACH THE 105 TO 110 RANGE
ACROSS THE CENTRAL GULF COAST THIS AFTERNOON. THE RISK OF HEAT
RELATED ILLNESS REMAINS ELEVATED. REFER TO THE LATEST EXCESSIVE HEAT
WARNINGS AND ADVISORIES FOR SITE SPECIFIC INFORMATION AND
PRECAUTIONARY ACTIONS FOR YOUR LOCAL AREA.
THUNDERSTORMS WILL BECOME BETTER DEVELOPED OVER LAND AND ALONG THE
IMMEDIATE COAST THIS AFTERNOON AND EARLY THIS EVENING DUE TO
AFTERNOON HEATING COMBINED WITH AMPLE ATMOSPHERIC MOISTURE IN THE
LOWER LEVELS. THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS OF
30 TO 40 MPH WITH HIGHER GUSTS TO AROUND 55 MPH POSSIBLE. A FEW
STORMS COULD INTENSIFY TO SEVERE LEVELS...WITH WIND GUSTS EXCEEDING
60 MPH IN ANY OF THESE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MOST AREAS LOOK TO SEE DAYTIME HEAT INDICES RANGING FROM 102 TO 107
DEGREES EACH AFTERNOON.
MIXING IN WITH THE HEAT WILL BE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND
GUSTS...DANGEROUS LIGHTNING...AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS TODAY...AREA
WIDE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED.
In the hours before
Special weather statement, Aug 4, 2:05 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT WED AUG 4 2010
ALZ061-MSZ079-042045-
UPPER MOBILE-GEORGE-
305 PM CDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND MOBILE COUNTIES...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF GEORGETOWN...MOVING SOUTHWEST AT
5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...EARLVILLE...GEORGETOWN...LOTT AND WILMER THROUGH 345 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 4, 2:22 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT WED AUG 4 2010
ALZ060-042100-
COVINGTON-
322 PM CDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GREEN BAY...MOVING SOUTHWEST
AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HOWELLS...STEDMAN AND FLORALA THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 4, 3:49 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT WED AUG 4 2010
ALZ056-057-042230-
CONECUH-BUTLER-
INCLUDING THE CITIES OF...EVERGREEN...
449 PM CDT WED AUG 4 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CONECUH AND BUTLER
COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR I65 AND AL 10 TO 2 MILES
SOUTHEAST OF WILCOX...MOVING WEST AT 10 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WILCOX...I65 AND CR 7...BROWNVILLE...STARLINGTON AND I65 AND CR 29
THROUGH 530 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
CACERES/COHEN
Special weather statement, Aug 4, 4:02 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT WED AUG 4 2010
MSZ067-076-042245-
GREENE-WAYNE-
502 PM CDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT GREENE AND WAYNE COUNTIES...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SMITHTOWN...WHICH WAS NEARLY STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SMITHTOWN.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
CACERES/COHEN
Special weather statement, Aug 4, 4:16 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT WED AUG 4 2010
ALZ051-MSZ067-042300-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
516 PM CDT WED AUG 4 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOCTAW AND WAYNE
COUNTIES...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES WEST OF EVANSBORO TO 6
MILES WEST OF EUCUTTA...MOVING SOUTHEAST AT 20 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
EVANSBORO...EUCUTTA...WATER VALLEY...HIWANNEE...PARAGON...GILBERTOWN
AND ISNEY THROUGH 600 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
CACERES/COHEN
Special weather statement, Aug 4, 4:23 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
523 PM CDT WED AUG 4 2010
MSZ075-078-042315-
STONE-PERRY-
INCLUDING THE CITIES OF...WIGGINS...
523 PM CDT WED AUG 4 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE AND PERRY
COUNTIES...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 2 MILES EAST OF WIGGINS TO 4 MILES
NORTH OF ROGERS LAKE...MOVING SOUTH AT 15 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROGERS LAKE...PERKINSTON...TEN MILE...PERRY...RAMSEY SPRINGS AND WLOX
TV STATION TOWER THROUGH 615 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
CACERES/COHEN
Thunderstorm Wind, Stone
- When
- August 4, 4:42 PM CST to 4:44 PM CST
- Where
- Stone County, Wiggins
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -89.130
Winds estimated at 60 mph downed trees and power lines in Wiggins.
Lightning, Stone
- When
- August 4, 4:42 PM CST to 4:43 PM CST
- Where
- Stone County, 1 mi ENE of Wiggins
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.855, -89.114
Four individuals were struck by lightning at Flint Creek Water Park. Two of them were transported to a hospital.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259288, 259289.